Avonex and yeast over growth

A board to discuss the Multiple Sclerosis modifying drug Avonex

Avonex and yeast over growth

Postby minimouse » Fri Jan 27, 2006 5:50 pm

Wow! I am so happy to find this site. I come from a family with a strong history of autoimmune problems. My mother has a diagnosis of MS and has been on Avonex for about 4 years, with good success. She claims she is really healthy now, but I had her here for 3 weeks and she seemed pretty sick to me still. Primarily her energy is very low.

What I am wondering is, have any of you had problems with yeast while on the Avonex? She got a terrible rash on her chest and shoulders. They suspected yeast and it did respond to antifungals, like oral Diflucan and topical creme.
User avatar
minimouse
Newbie
 
Posts: 7
Joined: Thu Jan 26, 2006 4:00 pm

Advertisement

Postby Shayk » Fri Jan 27, 2006 6:56 pm

Hi Minimouse

We're glad you found this site too. :)

I've been on Avonex 2 years and so far no yeast problems. I think fatigue can be a major problem for people with MS so your Mom's low energy may not be all that unusual. Do you know if she's taking anything for fatigue? One supplement to consider is acetyl-l-carnitine (ALCAR). A small pilot study found it to be more effective than Amantadine for fatigue in people with MS and there's lots of info and/or links on the site for more info.

Sharon
User avatar
Shayk
Family Elder
 
Posts: 777
Joined: Fri Feb 06, 2004 4:00 pm

Postby minimouse » Mon Jan 30, 2006 10:39 am

Thanks Sharon. I will tell my mom about the acetyl-l-carnitine. Is that an amino acid?
User avatar
minimouse
Newbie
 
Posts: 7
Joined: Thu Jan 26, 2006 4:00 pm

Postby Shayk » Mon Jan 30, 2006 7:37 pm

Yes, to the best of my knowledge ALCAR is an amino acid. LisaBee posted the abstract of the ALCAR trial for fatigue in MS on the Natural Supports thread if you want to take a look at it.

What I should have also said but didn't is that one shouldn't automatically assume (like I did :oops: ) that your Mom's fatigue is from the MS. There are lots of other things that can cause fatigue. Hypothyroidism is one of them, but presumably her neuro is checking her thyroid function periodically since it's recommended for people on Avonex.

It's nice to see your concern for your mother's well being. :)

Take care

Sharon
User avatar
Shayk
Family Elder
 
Posts: 777
Joined: Fri Feb 06, 2004 4:00 pm

Postby amelia » Tue Apr 04, 2006 7:01 am

I know this is an old post, but I just came across it. My hsband has yeast on his face and chest and around his hairline. Usually behind the ears. He has never taken Avonex but did take Betaseron in the earlier years. This is a problem and sometimes a bad cosmetic problem. BUT he has never been really bothered by fatigue.
User avatar
amelia
Family Elder
 
Posts: 309
Joined: Wed Feb 09, 2005 4:00 pm
Location: grenada, ms


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users